| Model Number |
SCPX146MH |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a female who underwent an unspecified breast surgery with a mentor cpx4 plus smooth medium height 650cc, expander implant experienced unknown-sided shell irregularities intraoperatively.Doctor noticed that the expander seemed to have a bunch of mobile bubbles under the dacron patch on the front.The bubbles seemed to be stuck under the patch.This was noticed after the patient was prepped and the surgery was underway.She elected to open a different implant.No adverse event or patient consequences reported.
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: shell irregularities.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on september 19 , 2022: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the cpx4 plus sm te mh 650cc tissue expander was found to have some bubbles, between the range of 0.2 cm x 0.2 cm - 1.8 cm x 1.5 cm in the bladder of the expander.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.Through the assessment, it was identified that air that was not completely removed from the bladder during assembly could have gone unnoticed throughout the manufacturing process, and the condition of bubbles in the gel could have worsened during transit.Manufacturer¿s reference number: (b)(4).